| Catalog Number |
RBY4C0835 |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a lantern delivery microcatheter (lantern) and a ruby coil.During the procedure, while advancing the ruby coil into the lantern, the physician experienced resistance.After applying pressure to the pusher assembly of the ruby coil, the pusher assembly fractured within the mid-shaft of the lantern.Therefore, the lantern containing the ruby coil was removed.It was reported that the ruby coil was flushed out of the lantern and after it was flushed out, the ruby coil was found to be unintentionally detached.The procedure was completed using a non-penumbra coil and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the pusher assembly was fractured, and the embolization coil was detached from the pusher assembly.If the ruby coil is advanced against resistance, damage such as a kink and subsequent fracture on the pusher assembly may occur.The fractured pusher assembly may have contributed to the coil detachment during removal from the lantern as mentioned in the complaint.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation of the device revealed an additional fracture and kinks on the pusher assembly, a kink on the introducer sheath and offset coil winds on the embolization coil.Based on the reported event, this damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.